MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE
Model Number CYF-5
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1- address- the full name of the establishment is (b)(6).The hygiene microbiological investigation (hmi) results were provided.The results reported the device channel (all channels) tested positive with the following: samplings dates and results: (b)(6) 2023-4 cfu of an unspecified microbes; (b)(6) 2023 -3 cfu of an unspecified microbes; (b)(6) 2023- 19 cfu of an unspecified microbes.The olympus france french olympus subsidiary for hygiene microbiological investigation (hmi) performed a culture test for the device after the device was reprocessed.The results reported device channel (all channels) conforms to results of <1 cfu/100 ml and <1 cfu/endoscope (microorganism revivable).The results obtained comply with the target level defined in the regulations of france outlined on (b)(6) 2016.The results are conform to french recommendation.The device was then returned to regional repair center (rrc) olympus for evaluation.Device evaluation, the following were noted: bending section (a-rubber) cementing noted.Broken control unit f-knob.Mouthpiece deformed.Image check light guide fiber dots noted.Additional information: customer cds checklist noted no suspected patient infection, no deviations or deficiencies in their reprocessing.Device was quarantined as soon as positive culture was identified and not used with any other patients.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
As reported, after a microbiological routine control test on the subject medical device as required by french regulation, the user detected an unexpected contamination.The issue found during reprocessing.The customer then left the device to the olympus france (ofr) french olympus subsidiary for hygiene microbiological investigation (hmi) for further investigation.No report of any contamination or any patient injury or patient infection to which this medical device could have been a contributory cause.No user injury reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with the instructions for use (ifu) before repair, the results conformed to the regulation's recommendation.The instruction manual of cyf-5 describes the reprocessing methods in the following chapters: chapter "reprocessing workflow for endoscopes and accessories" chapter "reprocessing the endoscope".Olympus will continue to monitor field performance for this device.

Brand Name
OES CYSTONEPHROFIBERSCOPE
Common Device Name
CYSTONEPHROFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17432992
Report Number3002808148-2023-07743
Device Sequence Number18367306
Product Code FAJ
UDI-Device Identifier04953170434532
UDI-Public04953170434532
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K221690
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCYF-5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2023
Supplement Date Received by Manufacturer09/01/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown